Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

159 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does taking Metoprolol and Amlodipine twice within a three hour span cause any side effects?

There has been a mistake in my husbands regularly scheduled nighttime medications. He mistakenly took his night medications twice within a 3 hour span. The two medications I am concerned about are: metoprolol besylate, 10 mgsucc er, 50 mg and amlodipine. These would be doubled. Need for concern? Please advise. Thank you, Noreen Judd YYYY@YYYY Did not realize there is a charge....cancel
Tue, 17 Jul 2018
Report Abuse
Internal Medicine Specialist 's  Response
Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.



Metoprolol and Amlodipine may both lower his blood pressure. Metoprolol may lower his pulse rate as well. In most cases the patient may feel normal. If his blood pressure or pulse rate drop significantly, particularly if he develops symptoms of faintness, cold sweats, etc then urgent assessment would be required. Otherwise he'll just have to wait for the drugs to be eliminated.



Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I am taking amylodipinen for high blood pressure and have been on it for about 3 years. I have recurring bouts of what I think is gout. Could the medicine cause this? I just went to doctor and all my blood work was within limits including uric acid test.

doctor1 MD

I been having high blood pressure for a few weeks now. i have had my blood work done twice, EKG twice and everything seems to be okay. i am 26 year old male, i am on metoprolol in the morning and amlodipine. i get random headaches everyday and at night after taking amlodipine my head and ears feel like they are on fire.

doctor1 MD

I have been being treated for NSIP (non-specific Interstital pneumonia for about 4 yrs. Lung doc currently has it arrested and hasn t gotten any worse. I m currently taking 2 mg of predisone but have been as high as 40 mg when we first started treatment. My question is I was recently diagnosed with Afib and put on a prescription on Metoprolol 25 mg twice a day. I ve read that Metoprolol can aggravate patients with lung disease and don t want to cause a new flare up on my NSIP. I m actually in pretty good health in spite of the NSIP which I was hospitalized for twice, last time in 2011.